MAUDE Adverse Event Report: FENWAL INTERNATIONAL INC. AMICUS DOUBLE NEEDLE ADVANCED KIT WITH PLATELET ADDITIVE SOLUTION CONNECTOR; FOR COLLECTION OF PLATELETS WITH OPTIONAL PLASMA. FOR PLATELET STORAGE IN PLASMA

FENWAL INTERNATIONAL INC. AMICUS DOUBLE NEEDLE ADVANCED KIT WITH PLATELET ADDITIVE SOLUTION CONNECTOR; FOR COLLECTION OF PLATELETS WITH OPTIONAL PLASMA. FOR PLATELET STORAGE IN PLASMA
Model Number 4R2352
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
Fresenius kabi haina investigation conclusion: no sample or image available for analysis.Although there is no image or sample available, the complaint is confirmed due to the criticality of the defect and an internal investigation was opened to address this issue.A comprehensive trend analysis of bioburden testing data collected between (b)(6) 2024 and (b)(6) 2025 demonstrated that no out of limit {ool) results were identified for the amicus and product in process (pip) product categories.A microorganism trend analysis was conducted from (b)(6) 2025.No staphylococcus species were detected in the bioburden testing of either amicus or product in process {pip) product categories.However, during the environmental and water monitoring performed within the same period, staphylococcus epidermidis was identified in microbiological surface and water samples from clean room #1 on december 2024 and jun 2025.Therefore, the customer complaint is confirmed.To ensure a thorough analysis, an internal investigation has been initiated to address this defect and identify any potential root causes and corrective actions.To assure the integrity of the kit, the following controls are established at the manufacturing site 1) microbiology monitoring, 2) product e-beam sterilization, 3) in process sampling quality inspection, 4) post sterilization sampling final inspection, 5) the first piece inspection will be performed to the first final assembled kit manufactured per shift.This kit will be submitted to visual inspection as per the classification of defects included in this specification and as per the applicable drawing, 6) 100% visual inspection is performed in manufacturing line.All complaints are captured in tracking and trending and reviewed monthly to determine if additional investigation is required for further root cause analysis and any corrective actions.No action required at this time.No adverse trend was observed in the last product review meeting performed before this complaint was received.Fresenius kabi maricao conclusion: the species staphylococcus epidermidis and staphylococcus caprae have been recovered at the maricao plant during the environmental monitoring period from january 2024 to july 2025.S.Epidermidis is among the most frequently recovered microorganisms, with a stable presence primarily associated with surface tests.In the filling 4 department, where the lots related to the complaint were manufactured, s.Epidermidis was recovered and all recoveries were associated with surface tests.S.Caprae was recovered primarily associated with room air tests, indicating occasional presence rather than persistence.In the filling 4 department, s.Caprae was recovered and all recoveries were associated with surface and air tests.According to microbiological classification criteria, s.Epidermidis is considered a resident organism, while s.Caprae is considered transient under current evaluation criteria.Both species are gram-positive, coagulase-negative cocci, sensitive to the disinfectants used at the site, and have not been associated with product quality deviations or contamination events.Therefore, they are considered relevant but nondominant environmental components, with no direct impact on product quality.Their recovery from areas such as surfaces and air is expected in controlled environments, particularly in zones with operational activity.However, neither s.Epidermidis nor s.Caprae was recovered from manufacturing areas where the product could be directly exposed, nor were they identified in the products associated with the complaint.Both microorganisms are highly susceptible to the disinfectants used at the maricao site and to elevated temperatures.All products manufactured at the maricao site undergo terminal heat sterilization cycles that ensure a sterility assurance level (sal) of 10-6.The d-values for these organisms confirm they cannot survive the validated sterilization cycles at the site.For a contaminated product at the hospital to have originated from maricao, the following conditions must be met 1) the bacteria must be present in the maricao clean room during the manufacturing process (neither organism was identified in clean room areas during product manufacturing), 2) it must be able to enter the product (neither organism was identified as part of the bioburden process), 3) it must survive thermal steam sterilization (d-values confirm survival is not possible).After a comprehensive review of batch records and retained sample evaluations, no evidence was found to indicate that the reported contamination originated from the maricao site.
 
Event or Problem Description
Per the arc capa quality engineer, supplier quality: we logged a new nsepd this afternoon for a positive bact case.Staphylococcus epidermidis and staphylococcus caprae were isolated as well as noted three different colony morphologies.The involved donation was in-house (not distributed) collected on (b)(6) 2025.Original bottles summarized below: gram stain aerobic culture medium anaerobic culture medium bpa bottle: no organisms seen (bpa) culture - staphylococcus epidermidis three different colony morphologies culture - no growth bpn bottle: no organisms seen (bpa) culture - staphylococcus caprae staphylococcus epidermidis culture - no growth.Reculture bottles summarized below: gram stain aerobic culture medium anaerobic culture medium bpa bottle: no organisms seen updated to gpc in clusters (bpa) culture - staphylococcus epidermidis.Three different colony morphologies culture - no growth bpn bottle: no organisms seen (bpa) culture - staphylococcus epidermidis three different colony morphologies culture - no growth.Fresenius kabi product used for the donation: amicus kit lot number fa25h11191, intersol lot number fm25f13043.There are no samples available.Fresenius kabi has completed the following investigations.All batch reviews related to this incident were performed with satisfactory results.No issues were identified during the batch reviews that could contribute to the reported issue.All retention sample reviews related to this incident were performed with satisfactory results.No issues were identified during the retention sample reviews that could contribute to the reported issue.No additional positive bact complaints have been received for the reported amicus kit batch fa25h11191.Based on this analysis, fresenius kabi did not identify any evidence indicating that the reported contamination originated from fresenius kabi product or fresenius kabi manufacturing facilities.We are reporting conservatively based on the nature of the reported complaint.

Brand Name
AMICUS DOUBLE NEEDLE ADVANCED KIT WITH PLATELET ADDITIVE SOLUTION CONNECTOR
Common Device Name
FOR COLLECTION OF PLATELETS WITH OPTIONAL PLASMA. FOR PLATELET STORAGE IN PLASMA
Manufacturer (Section D)
FENWAL INTERNATIONAL INC.
carretera sanchez km 18.5
parque industrial itabo zona f
haina, san cristobal
DR 
Manufacturer (Section G)
FENWAL INTERNATIONAL INC.
carretera sanchez km 18.5
parque industrial itabo zona f
haina, san cristobal
DR  
Manufacturer Contact
rebecca mccandless
3 corporate drive
lake zurich, IL 60047
8475502913
MDR Report Key23771118
Report Number3004548776-2025-00605
Device Sequence Number21490571
Product Code GKT
UDI-Device Identifier00810020440713
UDI-Public00810020440713
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
BK960005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4R2352
Device Catalogue Number4R2352
Device Lot NumberFA25H11191
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown